# SDR 20080420001

- Difficulty date: April 20, 2008
- Submitted: April 26, 2008
- Operation: General aviation
- Make and model: Maule MX-7-180A
- Engine: Lyc O360*
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Bracket
- Condition: Cracked
- Location: Engine Exhaust
- Stage of operation: TO
- How discovered: O
- Nature of condition: R
- Precautionary procedure: C

## Discrepancy

ON TAKE-OFF, 50 FEET, PARTIAL POWER LOSS (2,500+ RPM TO 1,100 RPM) AND ENGINE ROUGHNESS.  ABORTED TAKE-OFF.  WHEN CARBURATOR TAKEN OFF PLANE, FOUND 1 INCH X .5 INCH PIECE OF METAL LOOSE IN AIR/FUEL MIXING CHAMBER UPSTREAM OF VENTURI. PIECE WAS TOO BIG TO GO THROUGH VENTURI, BUT BIG ENOUGH TO DISRUPT FLOW THROUGH VENTURI.  FOUND SOURCE OF METAL TO BE A PIECE OF THE BRACKET FROM LEFT MUFFLER. BRACKET USED TO CONNECT SHROUD TO MUFFLER TO CAPTURE HEAT FOR USE IN DIRECTING CARB HEAT. ENTIRE BRACKET WAS ABOUT 12 INCHES LONG. THE 1 INCH LONG PIECE OF THE BRACKET BROKE OFF AND MADE ITS WAY DOWN CARB HEAT DUCTING INTO MIXING CHAMBER OF MUFFLER, UPSTREAM OF VENTURI.  BASED ON ENGINE OPERATIONS, BELIEVE PIECE HAD BROKEN FREE WELL AFTER AN ANNUAL INSPECTION BUT APPROXIMATELY 3 MONTHS PRIOR TO SIGNFICANT POWER FAILURE. PROBLEM WAS VERY HARD TO DUPLICATE AND ONLY EFFECT PRIOR WAS OCCASIONAL ENGINE ROUGHNESS WHICH HAD BEEN ATTRIBUTED TO DIRTY SPARK PLUGS.
